MAUDE Adverse Event Report: ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRDS, LEFT, STAINLESS STEEL; PLATE, FIXATION, BONE

ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRDS, LEFT, STAINLESS STEEL; PLATE, FIXATION, BONE
Catalog Number AR-2653CL
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was discarded therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.The most likely cause for the complainant's event was patient non-compliance with the post-op protocol.From the event it was stated that the patient was cooking and felt a sharp pain when he reached for a pot.This was about 6 weeks after the initial surgery.Per product directions for use (dfu-0192), post-operatively, until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the (b)(4) complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to have been discarded.
 
Event or Problem Description
It was reported that the original procedure was on (b)(6) 2017.Patient was cooking on (b)(6) 2017 and felt a sharp pain when he reached for a pot.Thought the plate had broken.It was confirmed the following week.Plate was removed on (b)(6) 2017.Case: left clavicle patient: (b)(6) male.Approximately (b)(6).Additional information obtained 3/28/17: the following screws were also explanted when the surgeon explanted the clavicle fracture plate: ar-8835l-20 (qty 1), ar-8835l-18 (qty 3), ar-8840-10 (qty 2), ar-8835-08 (qty 1), ar-8835l-16 (qty 2), ar-8835-18 (qty 1), ar-8835-22 (qty 1).To complete the procedure the surgeon used another manufacturer's product.The plate breakage was mid-plate.

Brand Name
CLAVICLE FRACTURE PLATE, CENTRAL THIRDS, LEFT, STAINLESS STEEL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6484939
Report Number1220246-2017-00116
Device Sequence Number1289009
Product Code HRS
UDI-Device Identifier00888867027442
UDI-Public00888867027442
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2653CL
Device Lot Number5261615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2017
Initial Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient Weight84